I started having problems with chronic prostititis a little over a year ago within six months of developing the prostate problems I developed severe tendonitis in my ankles...went to Urologist and got tested and my prostate was inflamed but no cancer. Went to Rheumatologist and was told I had reactive arthritis and was put on....cortico steroids, methotrexate, sulfazine, and antibiotic and folic acid after a month the tendonitis got better with this one month period....but I developed a fever of 103 for almost 7 days and was told by er doc to stop meds during which time I had informed my Rhuematologist that I had a fever and was told to go off meds and was never got a reply (left message). I felt better so I didn't worry about going back on meds....well as well as the prostititas, and tendonitis which I still have not quite as bad I now have GI problems and pain in my chest and back (newest symptom) which I had checked ....ekg...echocardiogram and blood all was normal. I was told that costiochondritis is a possible cause for the chest pain. I went to infectious disease doc and was told my immune system is working normally but I do have epstein-bar does mean it can't be auto immune?....my hla b27 was neg so was my ra factor. So my question is....is this an immune problem....what are the chances of having all of these symptoms at the same time? I just don't know what doc I should see at this point... this is all so bizarre. I was told that Reactive Arthritis usually only lasts a year and it's been longer than that already....I can't exercise because my chest hurts when I breath hard ....please I need advice!!
Reactive arthritis is a chronic form of arthritis featuring the following three conditions: (1) inflamed joints, (2) infection of the eyes (conjunctivitis), and (3) inflammation of the genital or urinary organs.
Reactive arthritis is an autoimmune Rheumatoid factor negative and spine involvement with HLA B27 tissue type positive in up to 95% of the cases. It is usually precipitated 1 to 3 weeks after some GI tract or Urinary tract infection. Though HLA B27 is negative in your case, the constellation of symptoms ranging from Prostatitis, tendonitis and other chest and back symptoms could be the reason for suspecting Reactive arthritis.
Blood tests like ESR may be obtained to document the presence of inflammation in the body. Similarly, urinalysis and culture of the urine may be necessary to detect bacterial infection in the urinary tract.
Immunosuppressive drugs given for the treatment of Reactive Arthritis could be the reason for an opportunistic infection by EBV in an already immunocompromised state resulting in high grade fever for 7 days. Antibiotics, Methotrexate and Steroids are also known to cause GI symptoms as their common most side effects. Hence, doses are needed to be titrated with respect to the possible side effects and benefits by the treating physician. Though the disease is known to recur with varying severity of symptoms yet most people can expect to live normal life spans and maintain a near-normal lifestyle with appropriate medication and care. Proper follow up is required so you have to be in regular contact with your physician (gastroenterologist, Rheumatologist) and be informed about the disease. You can also seek consultation at a clinic/hospital equipped with multi disciplinary treatment approach.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.